MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 7X30MM; SCREW, FIXATION, BONE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 7X30MM; SCREW, FIXATION, BONE
Catalog Number 231831
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, the milagro advance screw 7x30mm anchor was broke off, removed all the broken parts.Changed another milagro advance screw 7x30mm device to continue the surgery, the same problem happened again.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d4 h4: the device expiration, complete udi and and date of manufacture are unknown at this time.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Upon follow up with the reporter, it was found that only one (x) milagro inscr small size 5x23 device was involved in this event.A retraction was sent for the second device reported and this report will be the only report for this event.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4 h4: the device expiration date, complete udi and date of manufacture have been added.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that the anchor is broken.Not all of the broken pieces were returned.The returned broken pieces were impregnated with biological matter.The overall complaint was confirmed as the observed condition of the milagro advance screw 7x30mm would contribute to the complained device issue.Based on the investigation findings, the potential root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; resistance may have been felt when the device was being inserted and the excessive force applied caused the anchor to break.As per the instructions for use, if resistance is felt during the insertion of a milagro br interference screw over a guidewire, stop and confirm that the guidewire is not entrapped.If entrapped, back out the screw and withdraw the guidewire.Therefore, it has been determined that no corrective action is required, and no further action is warranted.However, j&j medtech orthopaedics will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Device history lot: there was no non-conformance regarding this lot.

Brand Name
MILAGRO ADVANCE SCREW 7X30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21028256
Report Number1221934-2024-04650
Device Sequence Number14470813
Product Code HWC
UDI-Device Identifier10886705023301
UDI-Public(01)10886705023301(10)207L457(17)260630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number231831
Device Lot Number207L457
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer01/16/2025
01/27/2025
01/30/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/27/2025
01/28/2025
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown